.bottle. asked in HealthMental Health · 1 decade ago

Possible Tylenol PM addiction.?

I know, the commercial says that this is a good option for people who are not wanting to use prescription sleep aids, for fear of becoming dependent. That's not what this is about.

I'm a very true insomniac, been diagnosed with depression, and bipolar, as well as anxiety, and I often get tension headaches, and migraines, and the lightest sleeper possible. Yes, I am a dangerous, and destructive package.

I used to use codeine, vicodin, lunesta, and any sort of alcohol to get me to relax and to sleep at night. I'm not interested in going down that road again, I have a child.

I don't have am unemployed, my husband supports us, as does Food Stamps. I don't have health insurance, I have applied, and been denied. I don't know when I'll have it again.

So, the point here is to say, I take tylenol PM every night, with or without pain, to fall asleep. I think it make be taking some kind of toll on my body. I am aware of the effects it will have on my liver.

Can anybody else relate? Even if you can't, but can provide advice enabling me with great ideas on how to realx at night, and fall asleep quickly, that would be welcome.

Thank you for your time.

Update:

What I mean is that I don't have any other options, so I take it.

Not a physical addiction, but rather a mental one.

4 Answers

Relevance
  • 1 decade ago
    Favorite Answer

    Silly question, but have you tried meditation? I have GAD and OCD and it is helpful for me sometimes. Warm baths before bedtime. Sometimes I sleep with a heating pad or hot water bottle, it's just oddly comforting and helps me settle down.

    Not only your liver but your stomach. Especially with anxiety problems, you are going to give yourself ulcers.

  • Gasbag
    Lv 6
    1 decade ago

    The main ingredients in Tylenol PM is 500 mg of pain reliever, acetaminophen, and 25 mg of Bendryl. The Benadryl is the active ingredient that can promote sleep. The pain reliever and acetaminophen can become toxic in the liver, so you really should be careful in using this over-the-counter drug.

    You might try the following ideas on how to relax at night:

    1. Take a hot, soothing bath. Soak in the tub for a while.

    2. Read before going to bed.

    3. Listen to some relaxing music. I love Beethoven.

    4. Drink some warm milk or eat a turkey sandwich. Both contain trytophan which promotes sleep.

    Good luck to you.

  • 1 decade ago

    Let me first say I'm no Doctor. Obviously your history with drugs and alcohol have long lasting effects on your body. I wont pretend to know the seriousness or that, however, I can tell you that for a healthy person Tylenol PM is supposed to be completely safe and not addictive. I have spoke to my DR about this. My son who is 16 and has ADHD and a heart condition has taken it for a long time to help sleep. My aunt takes two every night for the last 5 yrs. She even has Cancer and still takes it. Her Doctor also said there are no dangers for her. I understand you do not have medical insurance now, but if at a later time you are covered I would highly recommend Trazadone. It is also non habit forming and works great.

    Sleep well!

  • 1 decade ago

    diphenhydramine is not addictive at all (it is a deleriant acetylcholine antagonist hallucinogen)

    you may as well take benadryl and spare your liver the tylenol poisoning :)

Still have questions? Get your answers by asking now.